MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35563-HPHNM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "picc lumen split internally in patient".A new device was required.There was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen picc for analysis.Signs of use in the form of biological material were observed inside the catheter body.It was noted that the catheter body was trimmed.The severed end was not returned for analysis.It was also noted that the extension lines and catheter body had a pink discoloration/residue.The customer was contacted and confirmed that the picc was soaked in chlorhexidine prior to being sent for investigation.The discoloration was a result of this soaking.Visual analysis revealed that the catheter body was ruptured at the 2cm marking.Microscopic examination confirmed the damage and revealed that the extrusion around the rupture was stretched and ballooned.Further functional analysis revealed that the rupture corresponds to the medial extension line, which is not intended for high-pressure injection.When passing a lab inventory long pin gage through the medial lumen, large quantities of congealed biological material exited the tip.The rupture measured 34mm-39mm from the juncture hub.The catheter body length from the juncture hub to the trimmed tip measured 40.7cm , which indicates that 15.16cm-16.44cm of the catheter body was trimmed and not returned for analysis per the catheter product drawing.The catheter body outer diameter measured 0.0796", which is within the specification limits of 0.077"-0.084" per the catheter extrusion product drawing.A lab inventory syringe filled with water was attached to all three extension lines and flushed.When flushing the medial line, water was observed leaking out of the rupture.Large quantities of congealed biological material were also observed exiting the medial lumen.No leaks were observed when flushing the distal or proximal lines.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter".The ifu also states, "use only lumen(s) labeled 'pressure injectable' for pressure injection to reduce risk of catheter failure and/or patient complications.Refer to the arrow pressure injection information label for pressure injection information".The report of a ruptured catheter body was confirmed through complaint investigation.Visual and functional analysis revealed a rupture associated with the medial extension line along the catheter body.Despite the damage, all relevant dimensional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the root cause appears consistent with over-pressurization in combination with a build-up of biological material.Therefore , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23757855
Report Number9680794-2025-01022
Device Sequence Number18640206
Product Code LJS
UDI-Device Identifier10801902215830
UDI-Public(01)10801902215830(11)250429(17)270331(10)33F25B0022(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-35563-HPHNM
Device Lot Number33F25B0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown